MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Codes Material Fragmentation (1261); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient complained of vision days after the intraocular lens (iol) was implanted.Upon returning to the operating room, believing that the issue was just a need to reposition the lens, the doctor identified that one of the iol handles had come loose.When the doctor got instruments into the capsular bag, the other strap came loose as well.The doctor performed the total explant (loops and optic zone), and the patient was left aphakic, with a new surgery scheduled at a later date to implant a new lens.It was noted that the iol was explanted in a secondary procedure.Through follow-up, it was learned that the lens was used for yamane scleral fixation surgery on the right eye.The yamane fixation surgery was quick and uneventful.In the 30-day postoperative period, it was found that one of the haptics had come loose from the lens body.The patient denies trauma or ocular itching during the postoperative period.The implant surgery was (b)(6) 2022.The secondary surgery where the lens was removed and the eye was left aphakic was on (b)(6) 2022.Prior to the implant surgery, the patient was already aphakic without capsular support and ¿vitrectomized¿ before the patient was referred to the surgeon¿s office.The patient experienced low visual acuity since a few days before the appointment on (b)(6) 2022.The patient will have another lens implanted ninety days from the date of removal, which will be (b)(6) 2023.The patient is currently aphakic and awaiting further iol implant surgery.The doctor noted that the fixation of the haptics in the iol in this case was not normal.No further information was provided.
 
Additional Manufacturer Narrative
Patient weight and ethnicity: unknown; requested but not provided.Reporter name and address: telephone number: (b)(6).Health effect - clinical code: (b)(4).Medical device problem code: (b)(4).Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed, and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that no similar complaint for this po number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Upon further review, it was determined that the event should be coded as health effect - impact code 4629 - device revision or replacement, not health effect - impact code 4627 - device explantation, which was originally reported on the initial mdr.Therefore, this supplemental report is to capture this corrected information.The following fields have been updated accordingly: section h6: health effect - impact code 4629 - device revision or replacement all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
The product was received for evaluation.Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: dec 5, 2023.Section h3: evaluated by manufacturer: yes.Device evaluation: the lens was received inside of a syringe with an unknown solution.Visual inspection of the lens found that it was cut in half with both haptics detached; one haptic was damaged near the edge.No further evaluation was performed, and no further issues were identified.The complaint issue "haptic detached" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15771322
Report Number3012236936-2022-02789
Device Sequence Number17429371
Product Code HQL
UDI-Device Identifier05050474529014
UDI-Public(01)05050474529014(17)270226
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZA9003
Device Catalogue NumberZA90030200
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer02/07/2024
03/15/2024
Initial Report FDA Received Date11/10/2022
Supplement Report FDA Received Date02/12/2024
03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient RaceWhite